Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 17, 2005, 3:08 AM CDT for Haskell County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 3:08 AM CDT (08:08 UTC)
- Expired
- Jun 17, 2005, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:15 AM CDT | FLOOD | Kinta, OK | STREET FLOODING REPORTED IN KINTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3759 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 170810 FFWTSA OKC061-171215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 308 AM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... HASKELL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 715 AM CDT * AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN COVERING MUCH OF HASKELL COUNTY. THE STORMS WERE MOVING EAST AT 20 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...LEQUIRE AND STIGLER. RADAR INDICATES THAT UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN ABOUT 4 MILES NORTHEAST OF KINTA. ANOTHER 1-2 INCHES WILL BE POSSIBLE THROUGH 715 AM WHICH WILL LIKELY RESULT IN FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. LAT...LON 3530 9538 3506 9533 3505 9497 3531 9505 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:36 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 17, 2:36 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 AM CDT FRI JUN 17 2005 .MESOSCALE UPDATE... SURFACE BASED CAPES DOWN BELOW 500 J/KG OVER EASTERN OKLAHOMA AT 2 AM. BEST INSTABILITY IS EAST OF THE LINE OF STORMS MOVING INTO SOUTHEAST OKLAHOMA...TOWARD PUSHMATAHA AND CHOCTAW COUNTIES. EXPECT STRONG...AND POSSIBLY SEVERE GUSTS WITH THE THUNDERSTORMS EXTENDING SOUTHWEST FROM PITTSBURG COUNTY. THIS AREA WILL HAVE THE HIGHEST THREAT OF POSSIBLE SEVERE THROUGH 4 AM. OTHER CONVECTION...FROM MUSKOGEE TO LE FLORE COUNTY...HAS WEAKENED SINCE 2 AM AND DO NOT EXPECT ANY INCREASE AT THIS TIME. CLOUD TOPS ARE GENERALLY STARTING TO WARM FROM TULSA SOUTHWARD. EXPECT THAT TREND TO CONTINUE...INDICATING A SLOW WEAKENING TREND TO THE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA. && MESO FORECASTER ID= 2
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 807 PM CDT THU JUN 16 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171315- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 807 PM CDT THU JUN 16 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A LARGE CONVECTIVE COMPLEX IS IN THE PROCESS OF ORGANIZING ACROSS SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA. THESE STORMS WILL CONTINUE TO ORGANIZE WITH AN ORGANIZED COLD POOL FORMING BY AROUND 10 PM. ONCE THE COLD POOL FORMS...THE STORMS WILL BEGIN TO SURGE SOUTHEAST INTO CENTRAL AND EVENTUALLY SOUTHEAST OKLAHOMA LATER TONIGHT. PARTICULARLY DAMAGING WINDS OF 80 MILES AN HOUR OR GREATER WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE COMPLEX LATER TONIGHT IN SOUTHEAST OKLAHOMA...MAINLY SOUTHWEST OF AN OKEMAH TO WILBURTON LINE. MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL ALSO SPREAD ACROSS MUCH OF THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE AIRMASS ACROSS THESE AREAS WILL NOT BE AS UNSTABLE BUT A FEW MARGINALLY SEVERE WIND GUSTS MAY OCCUR WITH THESE STORMS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TONIGHT...MAINLY IN SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL LIKELY CONTINUE INTO FRIDAY MORNING AS THEY WEAKEN. THERE WILL BE SOME CHANCE OF REDEVELOPMENT LATE FRIDAY BUT THE CHANCE APPEARS LOW AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR LATER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 16, 9:31 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 931 PM CDT THU JUN 16 2005 OKZ049-053>056-059>061-064>067-070>071-073>076-171000- CHOCTAW-CREEK-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-NOWATA- OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-PITTSBURG-PUSHMATAHA-ROGERS-TULSA- WAGONER-WASHINGTON- 931 PM CDT THU JUN 16 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 18 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU... EUFAULA...CLAREMORE...STIGLER...MCALESTER...ANTLERS...CLAYTON... PAWHUSKA...NOWATA...OKMULGEE...OKEMAH...PAWNEE...MUSKOGEE... BARTLESVILLE...BRISTOW...TULSA AND WAGONER.
Special weather statement, Jun 17, 1:00 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 17 2005
OKZ074-170700-
HASKELL OK-
100 AM CDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 100 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER HASKELL COUNTY WITH THE STRONGEST STORM OVER
KINTA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
ENTERPRISE AND WHITEFIELD.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 17, 1:59 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 AM CDT FRI JUN 17 2005 OKZ054>056-059>061-064>066-170800- CREEK-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-PAWNEE-ROGERS-TULSA- WASHINGTON- 159 AM CDT FRI JUN 17 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 491 FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS CANCELS 9 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... NOWATA... OKMULGEE... OSAGE... PAWNEE... ROGERS... TULSA... WASHINGTON... THIS INCLUDES THE CITIES OF...CLAREMORE...PAWHUSKA...NOWATA... OKMULGEE...OKEMAH...PAWNEE...BARTLESVILLE...BRISTOW AND TULSA. OKZ049-053-067-070>071-073>076-171000- CHOCTAW-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-PITTSBURG- PUSHMATAHA-WAGONER- 159 AM CDT FRI JUN 17 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 491 REMAINS VALID UNTIL 5 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... IN NORTHEAST OKLAHOMA WAGONER... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...MCALESTER...HUGO...POTEAU... EUFAULA...STIGLER...WILBURTON...ANTLERS...CLAYTON... MUSKOGEE AND WAGONER.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 62 min |
| Jun 16, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jun 17, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 60 min |
| Jun 17, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Jun 17, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| Jun 17, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.